Follow by Email

Thursday, 23 February 2012

A Temporary Lull.....

For those who don't already know - I've had a major health problem this month; haemorrhage into the bowel, necessitating blood transfusions and various tests; take this as a warning if you are prescribed NSAIDs, non-steroidal anti-inflammatories, like Naproxen, Ibuprofen, Diclofenac Sodium (Voltarol), or even Aspirin. When they say these things can cause bleeding in the stomach, you don't imagine - or I didn't - that this can be a bleed of 4 pints or more. Well, it can, and it was. I have a bleeding disorder to start with, so should never have been prescribed drugs like these - just make sure that you get your blood checked before you take them; and DON'T buy over-the-counter pain-killers, other than paracetamol.

This health warning comes to you free ... I wouldn't normally put such a thing on here, but frankly it was touch and go that I'd come through this; I've always trusted doctors before, but not any more. Having said which - thanks to St Mary's Hospital, Isle of Wight, and my new friend Dr Gandy: without them, I wouldn't be here today.

There'll be a bit of a break in normal service while I regain my strength, but I'll always try to answer any emails sent to robertjones@ratville.freeserve.co.uk if you need to contact me.

Incidentally, if there's anyone out there who's really good at managing websites, do get in touch: I could do with a bit of advice and guidance.

2 comments:

  1. Oh Robert I am so sorry. Have been laid up myself for quite a while so haven't checked many websites. Geez those things are nasty. I had a stomach bleed years back from NSAIDs and even though I need the anti inflammatory I simply won't take them any more. A neighbour just recently had a bad bleed from taking aspirin every day. Side effects of drugs can cause more problems than they fix. So glad they managed to fix you up. Couldn't do without your sense of humour. What a scary time.

    ReplyDelete
  2. Hallo Diana - missed this, as I've been away from the blog for a week or three; came back because I received what looks like a phishing email purportedly from Google .... you do have to have your wits about you online....
    Thanks for your good wishes - it's a real pain having to do with the NSAIDs, since the only other thing they can give me is paracetamol - which doesn't really work half so well. But there we are: better alive than dead, on the whole.
    All the best, Robert.

    ReplyDelete